Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2004, 8:20 PM CDT for Logan County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 8:20 PM CDT (01:20 UTC)
- Expired
- May 10, 2004, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Logan County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 110120 SVRLMK KYC141-110200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 820 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 900 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EPLEYS STATION...OR ABOUT 27 MILES WEST OF BOWLING GREEN...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EPLEYS STATION AND 6 MILES SOUTHEAST OF SPA BY 825 PM CDT LEWISBURG BY 835 PM CDT LAT...LON 3686 8708 3672 8692 3694 8667 3707 8695 $$ JB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:50 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 10, 1:50 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT MON MAY 10 2004 .SHORT TERM (TONIGHT THROUGH THURSDAY EVENING)... .SHORT TERM: DIGGING TROF OF LOW PRESSURE INTO NRN AND CNTRL ROCKIES CONTINUES TO EVOLVE. IN THE ERN U. S. THERE IS A RESULTING WARM RDGE BLDGNG JUST TO ENE OF FA. FOR CNTRL KY...WE WILL HAVE A MORE OR LESS LIGHT SWRLY FLOW IN THE MID AND UPPER LEVELS. MODELS ALSO CONT TO SHOW A SERIES OF WK IMPULSES ROTATION NORTHEAST ACROSS FA FROM ERN TX. IN THE LOWER LEVELS A SUSTAINED SRLY FLOW OF WARM MOIST AND UNSTABLE GULF AIR ACROSS FA NEXT FEW DAYS AT LEAST. REMNANTS OF FIRST ERN TX IMPULSE PASSING ACROSS FA THIS AFTN INTO TONIGHT. ONLY SCTD TRW TO SHOW FROM THIS. NEXT SYS TO IMPACT FA IS DURG THE WED INTO WED NIGHT TIME FRAME ...WILL BOOST THE WED AFTN POPS TO REFLECT THIS. ONLY SMALL ADJUSTMENT TO CURRENT FCST TRENDS OF TEMPS AND POPS WERE MADE. .IN THE EXTENDED (THURSDAY NIGHT THROUGH MONDAY)... VERY PERSISTENT PATTERN REMAINS THU NITE WITH LARGE RIDGE ACROSS THE EAST COAST AND A DEEP TROUGH IN THE MOUNTAIN WEST...WILL CONTINUE INTO EARLY SAT WITH ABOVE NORMAL TEMPS AND DIURNAL TSTORMS/SHOWER ACTIVITY. TROUGH WILL MOVE ACROSS THE GREAT LAKES DURING SUNDAY WITH A COLD FRONT WILL NEAR AREA SAT BUT FLATTEN OUT NORTH OF THE AREA BY MON...ALLOWING FOR CONTINUING AB NORMAL TEMPS AND BETTER COVERAGE OF TSTMS/SHWRS SAT AND SUN. SOME SLIGHT DISAGREEMENT BTW LONG RANGE MODELS AND ENSEMBLES WITH THE PLACEMENT OF THE FRONT AT THE END OF THE PERIOD...WILL STAY WITH A MORE NORTHERLY POSITION ACROSS ILL/IND/OH AND THEREFORE ABV NORM TEMPS AND CHANCE PRECIP EACH DAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, May 10, 4:15 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 515 PM EDT MON MAY 10 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 515 PM EDT (415 PM CDT) MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WILL OCCUR THIS EVENING, WITH SMALL HAIL, GUSTY WINDS, AND TORRENTIAL DOWNPOURS POSSIBLE. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WHERE THE STORMS PERSIST. THE ACTIVITY SHOULD DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH SUNDAY, AS A SERIES OF UPPER LEVEL DISTURBANCES LIFT NORTHEAST OUT OF THE SOUTHERN PLAINS. THE BEST CHANCES FOR THUNDERSTORMS APPEARS TO BE SATURDAY AND SUNDAY AS A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JB
In the hours before
Special weather statement, May 10, 3:52 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 452 PM EDT MON MAY 10 2004 KYZ029>043-047>049-102230- ANDERSON KY-BOURBON KY-BULLITT KY-CLARK KY-FAYETTE KY-FRANKLIN KY- HARRISON KY-HENRY KY-JEFFERSON KY-JESSAMINE KY-MERCER KY-NICHOLAS KY- OLDHAM KY-SCOTT KY-SHELBY KY-SPENCER KY-TRIMBLE KY-WOODFORD KY- INCLUDING THE CITIES OF...CYNTHIANA...FRANKFORT...HARRODSBURG... LEXINGTON...LOUISVILLE...SHELBYVILLE...VERSAILLES...WINCHESTER 452 PM EDT MON MAY 10 2004 ...STRONG STORMS CONTINUE ACROSS PARTS OF NORTH-CENTRAL KENTUCKY... SCATTERED STRONG STORMS WILL CONTINUE FROM LOUISVILLE METRO...NORTH AND EAST ACROSS NORTH-CENTRAL KENTUCKY AND INTO THE BLUEGRASS OF EAST-CENTRAL KENTUCKY. THESE STORMS WILL ALSO AFFECT LAGRANGE, BEDFORD, GEORGETOWN, NEW CASTLE, PARIS, AND METRO LEXINGTON. PEA- SIZED HAIL IS LIKELY TO OCCUR WITH SOME OF THESE STORMS...AS WELL AS HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS TO ABOUT 30 MPH. THE GENERAL MOTION OF THESE CELLS IS TO THE NORTHEAST AT 20 TO 30 MPH. LOCALIZED URBAN AND STREAM FLOODING WILL BE POSSIBLE DUE TO THE HEAVY RAIN. JB
Local storm report, May 10, 4:52 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 NNE LA GRANGE 38.43N 85.36W
05/10/2004 OLDHAM KY LAW ENFORCEMENT
TREES DOWN JUST NE OF LA GRANGE NEAR OLD SLIGO ROAD AND
HWY 53.
&&
JBLocal storm report, May 10, 4:54 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NNE LA GRANGE 38.43N 85.36W
05/10/2004 0.75 INCH OLDHAM KY PUBLIC
NEAR OLD SLIGO RD AND HWY 53
&&
JBSpecial weather statement, May 10, 5:42 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 642 PM EDT MON MAY 10 2004 KYZ037-042-043-049-057-110015- BOURBON KY-CLARK KY-HARRISON KY-MADISON KY-NICHOLAS KY- INCLUDING THE CITIES OF...CYNTHIANA...RICHMOND...WINCHESTER 642 PM EDT MON MAY 10 2004 ...STRONG STORMS TO CONTINUE ACROSS PARTS OF THE BLUEGRASS REGION... A FEW STRONG STORMS SHOULD PERSIST MAINLY EAST OF I-75...INCLUDING PARIS, WINCHESTER, CARLISLE, AND NEAR RICHMOND. PEA-SIZED HAIL, HEAVY RAINFALL, FREQUENT LIGHTNING, AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. IN PARTICULAR AN INTENSE STORM WILL MOVE INTO CLARK COUNTY THROUGH 7 PM EDT...ASSOCIATED WITH INTENSE AMOUNTS OF LIGHTNING. LOCALIZED URBAN AND STREAM FLOODING WILL ALSO BE POSSIBLE. JB
Local storm report, May 10, 6:07 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 8 SW WINCHESTER 37.92N 84.29W
05/10/2004 CLARK KY TRAINED SPOTTER
UP TO 1 FOOT OF WATER OVER RICHMOND ROAD IN SOUTHWESTERN
CLARK COUNTY.
&&
XXVSpecial weather statement, May 10, 8:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 900 PM EDT MON MAY 10 2004 KYZ026-061-070>073-110200- ALLEN KY-BUTLER KY-LOGAN KY-OHIO KY-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...RUSSELLVILLE 800 PM CDT MON MAY 10 2004 ...STRONG STORMS POSSIBLE ACROSS PARTS OF SOUTH CENTRAL KENTUCKY... A FEW STRONG STORMS WILL BE POSSIBLE IN AREAS SOUTH AND WEST OF BOWLING GREEN THIS EVENING. HAIL TO PEA SIZE, TORRENTIAL RAINFALL, FREQUENT CLOUD TO GROUND LIGHTNING, AND GUSTY WINDS TO 40 MPH WILL BE POSSIBLE IN THE VICINITY OF THESE STORMS. THE GENERAL MOTION OF THESE CELLS IS TO THE NORTH NORTHEAST AT 20 MPH. IN PARTICULAR AN INTENSE CLUSTER OF STORMS WILL MOVE ACROSS PARTS OF LOGAN COUNTY THROUGH 9 PM CDT. LOCALIZED FLOODING OF LOW SPOTS AND SMALL STREAMS WILL ALSO BE POSSIBLE. XXV
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.